I went to the urologist today. The good news is that I don’t have any more kidney stones (or at least nothing shows up on the sonogram and x-ray I had in August). The bad news is that I have a urinary tract infection of some sort, most likely a fungal infection.
Oh well. He said he had seen other women who took antibiotics for extended periods of time develop these infections. The treatment is simple, an oral antifungal, like Diflucan…which I’m allergic to.
Anyway, the difference between a bacterial UTI and a fungal UTI, in terms of symptoms, is fairly straightforward. A bacterial UTI causes very acute symptom onset and the symptoms are usually severe enough not to be ignored. For example, pain during urination, urgency, abdominal pain, and cloudy urine. I have cloudy urine, sometimes, usually in the morning with none of the other symptoms. I have urinary hesitation, which could be from mild irritation.
So the doctor is going to culture my urine and see what’s going on. I should know by the end of next week.
Meanwhile, I’ve had this notion that 5LAC is causing trouble. I’m down to one packet a day. I’m wondering if it is exacerbating the fungal overgrowth. I checked back on my blog (which also serves as my lab notebook), and the urinary hesitation and the chest rash both predate starting 5LAC. So it is unlikely to be the cause, but I still think I need to try stopping it for two weeks and see if anything changes. If not, I’ll go back to it. I recently bought enough for the next 4 months.
The other idea bouncing around my head is that all these fungal problems could be caused by other drugs. There are the years of antibiotics that both got me well enough to be willing to try the coil machine (able to walk and type and have good days and reduced my pain level below the excruciating threshhold). Those can mess up a person’s immune system, especially as it relates to fungal overgrowth, for a long time afterwards.
Then there’s the one I’m more concerned about: fludrocortisone (florinef). Florinef has an immune suppressing effect. One of the problematic side effects is fungal infections with masked symptoms. It’s making me nervous as I think about how long I’ve had the rash and the urinary hesitation/cloudy urine, more than 4 months. Since the symptoms were so mild, I didn’t think twice about them. Now I’m more worried.
Interestingly, none of this happened for the first 10 months I was on florinef. Of course I was taking antifungals and antibiotics for 7 of those months, preventing the immune suppression from harming me.
I’m going to try to move up my appointment with my cardiologist to two weeks from now. I’ll have the results from the urologist by then. It might be time to wean off of florinef.
- Babesia, ilium, 1 minute each side; knees/elbows, 1 minute; liver, 5 minutes; chest, 5 minutes
- Bartonella, 5 minutes, abdomen; 2 minutes, chest
- Candida, abdomen, 10 minutes; chest, 2 minutes
- skin brushing
- 2 long walks (long for me is 20 minutes)
- welchol (1 dose, 1 pill)
- diatomaceous earth
I started out okay today. Mostly tired. One mild night sweat last night only on my neck and head.
The diatomaceous earth probably helped. I didn’t have my headache anymore when I woke up.
I was happy to be able to walk today. It was such a nice feeling to be outside and going a decent distance without having to worry about counting my steps. I couldn’t have made it as far as I did today at the beginning of the summer. So I can tell I’ve improved a lot.
My Lyme Herx from last night’s coiling session came in at around 8pm. Headache. Light sensitivity. A lot of joint pain, especially my shoulders, elbows, hips and knees. I took a welchol at around 6pm because I could feel the beginning of the headache. It kept things in check enough to drive myself home from my friends’ house.
I’m a little wired tonight. I can’t quite settle down and I’m hungry. I think it’s a combination of the Lyme Herx insomnia and getting myself worked up about florinef.
I’ll try to go to sleep now.
Categories: healing process, Herx reactions, iatrogenic complications, pharmaceutical treatments
Leave a Reply